MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0; HIP COATED STD STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0; HIP COATED STD STEM
Model Number 01.18.130
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed 3 years and 4 months after primary surgery due to stem loosening.Stem and head revised successfully.
 
Additional Manufacturer Narrative
Batch review performed on 7 july 2022: lot 160780: (b)(4) items manufactured and released on 20-may-2016.Expiration date: 2021-may-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot + 3 pieces resterilized have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: stem revision performed 3 years and 4 months after primary cementless total hip arthroplasty, according to report, due to stem loosening.In the radiographic image provided, signs of stress shielding are visible, and a slightly shortened leg, or perhaps subsidence of the stem secondary to loosening.In the pre-revision x-ray the position of the stem is suboptimal but we cannot determine if it evolved into such condition.The low quality of the images provided does not allow a more thorough examination; in the lateral view a diaphyseal mark resembling a bone lesion can be detected but it could be an artefact.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager during the analysis, it is evaluated that almost all ha coating on the stem body has been absorbed by patient bone as expected.Some ha residuals are present on the shoulder part.Some signs and scratches are present on the neck part due to revision surgery.It is not possible to determine the root cause of the reported event.Note: follow-up was sent 12 days late due to human error.

Brand Name
STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0
Common Device Name
HIP COATED STD STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15075383
Report Number3005180920-2022-00547
Device Sequence Number20162225
Product Code LZO
UDI-Device Identifier07630030804069
UDI-Public07630030804069
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model Number01.18.130
Device Catalogue Number01.18.130
Device Lot Number160780
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American